Unstable floor - like being on a ship

Hi
I’m new to this so not sure what to expect from it, but hoping that I can find someone with a similar symptom to one of mine. I’m a 72 year old man diagnosed with Parkinson’s about 18 months ago. Initially the main symptom was a tremor in my right hand which didn’t really impact on my normal activities so no medication was necessary and I was able to carry on as normal. As time goes on I’ve noticed other symptoms creeping in, everything takes longer than it used to and fatigue is a bit of a problem, but I try to exercise regularly as I find it helps me overall. About 9 months ago I noticed that the floor appeared to be swaying, it was like standing on the deck of a ship. At first I used to laugh it off and imagine I was on a cruise, but after a while I found it affects my walking particularly when starting off or changing direction. When explaining it to the medics they all misunderstand me and assume I’m talking about Postural Hypotension, which I understand is a common problem associated with Parkinson’s, but I don’t get dizzy and when I check my blood pressure after standing up it’s invariably higher than when seated. About 6 months ago I started taking Sinemet , which didn’t appear to give me any benefits but merely made the symptom more pronounced, particularly when the dose was increased. I’m currently on 25/100mg 3 times a day and the Neurologist did suggest that a higher dose might be appropriate. She sent me for a CT scan to see if there were any abnormalities in my brain that would be causing it, but nothing showed up. I’m wondering if anybody else on the forum experiences the same symptom, and if so have they found a suitable medication. Thank you

Robin

Hi @Oaf / Robin,

I wanted to take a moment and welcome you to the forum. I’m really sorry to hear that you’ve been noticing an increase in symptoms recently - especially the swaying. I can certainly understand how frustrating that could be - but you’ve come to the right place.

Everyone here is supportive, understanding, and most of all, extremely helpful and knowledgeable! I just know our members will be along shortly to welcome you to the community and share with you their own experiences and what has worked (or hasn’t worked) for them.

I encourage you to have a look around our website when you can, as we have some great resources on Parkinson’s that you may find insightful. We also have a helpline that you can call on 0808 800 0303 if you ever have questions or concerns.

We are all here for you.

Best wishes,
Joy
Forum Moderation Team

Hi i was diagnosed with idiopathic Parkinsonism last November after a DAT scan I also have similar problems to you with my walking i am on co benoldopa also 25/100 3 times a day, Dont seem as though i am explaining myself correctly to the nurses just dont feel like we are on the same page if you know what i mean. I am 80 years of age and would very much like to get involved in some form of excercise but cannot walk never mind exercise. Sometimes feel the meds are making me worse Have fallen a couple of times and they want me to go for tests for blood pressure I feel sure this is not the problem but what do i know??

Hi Cassie, have you looked into the resources on exercise and activity our website? We found lots of links and info here and of course you can call us at 0808 800 0303 if you’d like to speak with us directly for some tips!
Best wishes,
Jason
Moderation Team

Hi Robin,
Nice to ‘meet’ you on here🤓!
I have experienced something similar though not the same exactly. I was baffled recently when I felt the chair I was sitting in start gently swaying - very rhythmic and gentle - looked round, no one else panicking, gradually dawned on me it was me - the vey start of meds wearing off - also had dreams when low On meds first thing in morning of being on an extreme roller coaster ride up and down- again a warning of meds off, for me anyway- I’m on sinemet- def not postural hypotension. Heart rate bp can increase same time. It sounds a bit similar but not the same as yours exactly.
Anna. X